Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 42, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 21, 1997, 5:55 PM EDT for Berrien County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 21, 1997, 5:55 PM EDT (21:55 UTC)
- Expired
- Apr 21, 1997, 6:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Berrien County, GA
The radar
The Moody AFB radar (KVAX), 48 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 6:10 PM EDT | Hail 0.75 | Enigma, GA | Hail was reported by county Emergency Managament. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 212157 RRA SVRTLH GAC019-212245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 555 PM EDT MON APR 21 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL GEORGIA ...BERRIEN COUNTY AT 555 PM EDT WEATHER RADAR INDICATED A SEVERE THUNDERSTORM MOVING RAPIDLY NORTHEAST ACROSS BERREIN COUNTY GEORGIA. THE STORM WILL MOVE NEAR ALAPAHA AND ACROSS HIGHWAY 82 BETWEEN 600 AND 615 PM EDT. THIS STORM WILL PRODUCE LARGE HAIL AND WIND GUSTS TO OVER 60 MPH. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:59 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 21, 2:59 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EDT MON APR 21 1997 IN GEN AGRMT WITH MIA DISCUSSION. WK VORT MAX SHUD PASS OUT OF CWA BY 00Z TAKING SHWRS/TSTMS WITH IT. EXPC FG/STRATUS AGAIN IN MRNG BUT MAY ONLY BE STRATUS WITH INC GRAD. AS NEXT SHRTWV APCHS... MUCH OF THE ACTVTY SHUD BE TO OUR NORTH BUT A 20-30% POPS FOR TLH CWA DURING THE DAY. A NIGHTTIME SHOW COULD OCCUR TMRW NITE WITH A LATE SQUALLINE PASSAGE AS SYSTEPM PASSES EARLY ON WED. WATSON
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.